Herceptin side effects?

Just wondered whether anyone else having herceptin Injections gets a sore chest feeling, don't know if I can explain it properly, my husband just gives me a blank look! Not all the time but certainly recently I get a tight feeling in chest like its sore on the inside. Only 1 more injection left and then I've done a years course.

I finished radiotherapy in march so wondered if that's anything to do with it?

7 Replies

oldestnewest
  • I found that I was getting tightenings in the chest after radiotherapy had ended. It was more of a tight discomfort rather than a pain. They seem to have eased off a lot and it is rare that I get one now. I put myself through the edurance of the roller coasters at alton towers and Im still here so it wasnt my heart 😂😂 I dont mean to sound 'flippant' or make light. If you continue to get them please tell your gp and have an ecg. Lainey x

  • That's the trouble when you need to have different types of treatments- sometimes it's hard to tell which one is causing what! As Lainey says, best thing is to mention it to the doctor and get things checked out for your peace of mind. Radiotherapy can cause scarring and Herception can weaken the muscles. It doesn't necessarily mean it will only that it is possible. I'm 11 years on from my treatments so the benefits have definitely outweighed the 'harms'. All the best, take care.

  • Are you having regular heart scans alongside your Herceptin? It is known to cause heart problems so I had an echocardiogram every three months. All finished for me earlier this month without any long term damage. Best to get it checked out with your Oncologist, though. I can't speak about radiotherapy side effects as never needed that.

  • As Hedgesaw said, you usually get regular echocardiograms during your treatment as its known to cause problems. I have my final session of herceptin in 3 weeks+ I've had no problems yet. I didn't get radiotherapy, I don't know if this made a difference.

  • Thanks for the responses. I have been having regular echocardiograms, had my last one 9 days ago and all fine. I'm paranoid at times that I'm having a recurrence and little doubts sometimes niggle at me as to whether what I'm experiencing is a medical side effect or more serious.

  • I had chemo, just finished radio and on my 8th herceptin. I have nuclear heart scans monthly as herceptin has weakened my heart output. I had them initially every 3 months, so if something shows up you will have heart tests more frequently, so I guess you are reassured by not having them more frequently. The oncology team really are on top of monitoring these levels. My heart output is down to 59%. If it gets to 52% then all that happens is I stop herceptin until my heart output improves. I also was prescribed oral meds to help with this. I would keep a diary of when you get symptoms, with what you have just done or eaten to discuss with your oncology team just for peace of mind. Best of luck X.

  • Hi Cazlav, I would let your oncology team know and request more frequent echocardiograms. Herceptin affected my heart output, it dropped from 55 to 42. So I missed two herceptins and am now on heart tablets. These protect my heart, my last echo was better, with the output back to 52, so I am back on the herceptin. I just have 3 more treatments left, and have more regular echos now to monitor my heart function. I hope this helps. All the best, Jill xx

You may also like...